Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 3:11 PM CST for Macon County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 3:11 PM CST (21:11 UTC)
- Expired
- Feb 28, 2021, 3:45 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
County Macon County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS84 KOHX 282111 SPSOHX Special Weather Statement National Weather Service Nashville TN 311 PM CST Sun Feb 28 2021 TNZ009-010-282145- Clay TN-Macon TN- 311 PM CST Sun Feb 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND NORTHERN MACON COUNTIES UNTIL 345 PM CST... At 311 PM CST, Doppler radar was tracking a strong thunderstorm near Lafayette, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, Red Boiling Springs and Bugtussle. LAT...LON 3662 8567 3651 8588 3651 8615 3664 8616 TIME...MOT...LOC 2111Z 261DEG 31KT 3657 8605 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 12:23 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 28, 12:23 PM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 PM CST Sun Feb 28 2021 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Removed morning wording from zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids and blended with associated late afternoon hourly values. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. Radar trends show increasing shower activity across the western portions of the mid-state, with moderate to heavy rain and thunderstorms still expected beginning this afternoon and continuing through the evening and overnight hours. All TAF sites will see IFR/LIFR VIS and CIGS at some point as the most intense storms move through, but generally MVFR conditions are anticipated. Any lingering showers will move out by daybreak with some clearing anticipated by 18Z tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........05
Hazardous weather outlook, Feb 28, 3:55 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 AM CST Sun Feb 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 AM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. 1 to 2+ inches of rain is again expected today. Falling on already saturated grounds, there is a moderate flood threat at least through tonight. Isolated strong to severe storms are also possible late this afternoon and early tonight. Damaging straight line wind is the main threat but isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rivers will likely remain elevated through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Feb 28, 2:44 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CST Sun Feb 28 2021
TNZ008-009-282115-
Sumner TN-Macon TN-
244 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND MACON
COUNTIES UNTIL 315 PM CST...
At 244 PM CST, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 11 miles northeast of Gallatin, moving east at 30
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs, Oak Grove and Bethpage.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3662 8581 3650 8582 3651 8617 3643 8639
3665 8638
TIME...MOT...LOC 2044Z 264DEG 28KT 3651 8633
13Special weather statement, Feb 28, 3:11 PM CST, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 311 PM CST Sun Feb 28 2021 TNZ009-010-282145- Clay TN-Macon TN- 311 PM CST Sun Feb 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND NORTHERN MACON COUNTIES UNTIL 345 PM CST... At 311 PM CST, Doppler radar was tracking a strong thunderstorm near Lafayette, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, Red Boiling Springs and Bugtussle. LAT...LON 3662 8567 3651 8588 3651 8615 3664 8616 TIME...MOT...LOC 2111Z 261DEG 31KT 3657 8605 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:00 PM CST | Special Weather Statement | OHX | Hickman, Perry | 45 min |
| Feb 27, 7:25 PM CST | Areal Flood Advisory | OHX | Hickman, Perry | 2 hr |
| Feb 27, 7:31 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Maury, Rutherford, Williamson | 3 hr |
| Feb 27, 7:52 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Perry | 3 hr |
| Feb 27, 8:07 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 3 hr |
| Feb 27, 8:12 PM CST | Special Weather Statement | OHX | Hickman | 48 min |
| Feb 27, 8:16 PM CST | Areal Flood Advisory | OHX | Smith, Trousdale, Wilson | 3 hr |
| Feb 27, 8:40 PM CST | Flash Flood Warning | OHX | Smith, Wilson | 3 hr |
| Feb 27, 8:59 PM CST | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 3 hr |
| Feb 27, 9:08 PM CST | Areal Flood Advisory | OHX | Jackson, Smith | 112 min |
| Feb 27, 10:01 PM CST | Flash Flood Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 119 min |
| Feb 28, 12:36 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 28, 12:47 AM CST | River Flood Advisory | OHX | Hickman | 3 hr |
| Feb 28, 9:43 AM CST | River Flood Advisory | OHX | Davidson | 64 hr |
| Feb 28, 2:44 PM CST | Special Weather Statement | OHX | Macon | 31 min |
| Feb 28, 5:55 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 4 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.